Jump to content
CrazyBoards.org

Stupid Question:How will I know my drugs are working?


Recommended Posts

Hi.

For us that have forgotten what better feels like, how do we know when the drugs are working?

And, when you start to get better with an AD - is it consistent? Do the drugs make you feel a little better everyday or do you have a few good days thrown

in amongst your bad ones until they are all quite good? Maybe it all depends on whether your depression was consistent in the first place?

I need some hope because I thought my antidepressant was beginning to work. Now, not so sure!

Link to comment
Share on other sites

You havent mentioned when you started taking your ADs it can take a good 4-8 weeks for the to kick in!!!

Personally I still have low days just Im not sat in floods of tears(in fact the tear ducts tend to become unemployed!!!)I just dont have that constant anxiety,feeling of dread,obessesive thoughts of suicide ect,as soon as they return I know that a trip to my doctors is needed,can take a long time to find the correct meds for you,you may indeed find the one youre on doesnt suit you,but stick with trying you should hopefully get there eventually!!!!

Link to comment
Share on other sites

I kinda agree with Rose---there are ups and downs, but the downs aren't so low. Once my AD kicked in, it wasn't a chore to get out of bed, and I would sit at the breakfast table and think about what I was going to do that day----and not dread it!

But ADs are not going to make a crummy life better. If you've got hassles or a nasty SO, or misbehaving children---you will still have to cope with whatever your problems are. It just makes it a little easier, and you might feel more optimistic about your life and not so hopeless.

I felt hopeless when I was really depressed, and I don't feel like that now. But I am the Pastor of the Church of Good Nutrition, Exercise and Plenty of Sleep! heh If you don't take care of yourself, it will make it that much harder to pull yourself out of the Pit. Getting a little sun gives you some Vitamin D (good for depression) and exercise gets the blood circulating and just makes you feel better---well, you get the idea. Give the pills at least 6 to 8 weeks to work, but help them along by watching the booze, getting some sleep, and eating healthy food.

olga

Link to comment
Share on other sites

for me, it was uneven. i'd have good days/times and bad days/times, and slowly i'd have more good times than bad times. i still would have blips though where i felt like crap, but they didn't come as often or last as long, and slowly they got fewer and farther between. that's always been my pattern.

Link to comment
Share on other sites

Do the drugs make you feel a little better everyday or do you have a few good days thrown

in amongst your bad ones until they are all quite good?

Yes, thats how I experienced it.

All of a sudden you realize that you are smiling or chuckling at a tv show. Or you meet with a friend and chat, coming away feeling uplifted. Or find yourself looking forward to going shopping or on a trip and are able to enjoy it.

Now, no pill alone is going to fix things. You still need to do all the other complementary things: Get into therapy. Resolve issues in your life that are weighing you down. Get good sleep. Exercise some every day. Get outside and get some sunshine. Take a multivitamin and some fish oil. Be around people you like.

a.m.

p.s. Take a shower and carry out the garbage. ;)

Link to comment
Share on other sites

i stopped wanting to die every minute of the day and only thought about it occasionally. and i stopped randomly crying.

some days i even forget there is anything wrong with me at all!! (thats a great day...until i forget to take my meds..)

Link to comment
Share on other sites

  • 2 weeks later...
  • 3 weeks later...

This is so not a stupid question at all...

I've been wondering the same thing, i've been on 60mg of Mirtazapine for 6 weeks now (bumped up by my doc cause 30mg wasn't doing anything.

I see my doc in 2 weeks and the only notable effects i have from taking it is weight gain.

I've read that sunlight and exercise is good for depression, i've been trying to get out more and have even managed exercise twice but yeh, lots of down days... and i can't remember what it felt like to be happy, i remember what it was like but not what that felt like...

I'm also on Seroquel and i find that it has helped the most and i was wondering if maybe i should just drop the Mirtazapine and up the Seroquel and maybe that will help me more.

Thanks for everyone that has already replied.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...